What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 8, 3:19 PM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 8, 3:19 PM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
419 PM EDT Thu Aug 8 2019
...HEAT ADVISORY CONDITIONS POSSIBLE FOR FRIDAY...
.NEAR TERM...
Scattered showers and storms are continuing to build over the
region along outflow boundaries and convergences, progressing
eastward towards the coastline. A training of storms over the
Ichetucknee area may lead to excessive rainfall and localized
flooding, with convection finally dissipating later on this
evening. Westerly flow will persist overnight and into tomorrow
morning, with surface winds being consistently out of the
southwest. Overnight low temperatures will be in the mid 70s for
inland areas and in the upper 70s for coastal areas and beaches.
.SHORT TERM /Friday and Saturday/...
Northwesterly flow will become more westerly with the beginning of
the weekend, as frontal boundary to the north begins to show signs
of weakening. This will result in moist air with high PWAT values
reaching as high as 2.3 inches. A weak low-level shortwave may
serve to enhance storm development going into the weekend, but
otherwise scattered diurnal showers are to be expected for the
most part which will mostly disperse overnight. Max temps will
peak on Friday with values ranging from the lower 90s for parts of
inland northeast Florida, to just below 100 degrees for parts of
inland southeast Georgia. Temperatures are expected to come down
slightly during the weekend, with inland temps in the lower to mid
90s and coastal area temperatures being in the lower 90s for both
days. Heat index temperatures are expected to range between
105-110 degrees, potentially resulting in Heat Advisory conditions
on Friday and Saturday. Overnight low temperatures will be in the
mid 70s for inland areas and in the upper 70s along the
coastlines.
.LONG TERM /Sunday through Wednesday/...
Over the course of Sunday and Monday, the remnants of the frontal
boundary will have completely moved off towards the northeast. By
midweek, ridging over the southern Florida from out of the east
along with a descending cold front to the north of Georgia will
result in a strong southwesterly flow across the region. This flow
will bring in very humid and moist conditions, with PWAT values
measuring near 2.5 inches. This could lead to more widespread
convection in the coming week. High temperatures are expected to
cool very slightly by midweek, with high temperatures ranging
between the lower to mid 90s for inland areas and in the lower 90s
along the coast. Apparent "feels like" temps will be over 100
degrees during this span, with heat index temperatures reaching
just below 110 for inland areas in southeast Georgia. Overnight
low temperatures will be in the mid to lower 70s for inland areas
and in the upper 70s for locations near coasts and shorelines.
&&
.AVIATION...
Small Pop-up showers and storms expected through the afternoon
hours and have continued trend of VCSH to VCTS in the 18-20z time
frame at all TAF sites, except have kept predominant shower
activity at GNV as decent shower activity and isolated storms
pushing in from the west. Some tempo MVFR CIGS will be possible at
GNV/SGJ in the higher moisture levels there, while will remain
mostly VFR at the TAF sites around JAX and SSI. Low level wind
flow will be west around 10 knots except becoming S-SW along the
coastal TAF sites this afternoon. Storm chances will fade at the
TAF sites around sunset (00Z) with mainly VFR conds expected
overnight. Some low stratus/fog will be possible just after
sunrise at GNV/VQQ/SGJ and have placed some MVFR VSBYS and
Scattered Clouds in the 500-800 ft range for now.
&&
.MARINE...
With the surface trough to the north and High Pressure ridging in
the south, continue to expect mainly offshore S-SW flow at 10-15
knots with seas 2 to 4 feet. Sea breeze will remain pinned close
to the coast with a slight shift to the S/SE at the beaches at
10-15 knots. Offshore moving storms will reach the local waters
will continue to impact local waters throughout the afternoon and
into the evening, with gusty winds associated with storms as a
likely risk.
Rip Currents: Persistent long period swell with late afternoon
seabreezes warrants a continued Moderate Risk for Ne Fl and
Se Ga beaches through Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 97 76 96 / 20 40 20 40
SSI 78 93 78 93 / 20 40 20 40
JAX 77 96 78 95 / 20 50 20 40
SGJ 76 94 77 93 / 10 30 20 40
GNV 75 94 76 94 / 10 30 10 50
OCF 75 93 76 92 / 10 30 10 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Corless/Shashy/23/Bricker
In the hours before
Special weather statement, Aug 8, 3:30 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
430 PM EDT Thu Aug 8 2019
FLZ023-082115-
Baker FL-
430 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAKER COUNTY UNTIL 515
PM EDT...
* At 430 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Sanderson, or 18 miles north of
Raiford, moving southeast at 10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Macclenny, Glen St. Mary and Sanderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3044 8231 3040 8220 3038 8219 3038 8218
3036 8216 3037 8214 3036 8213 3037 8213
3034 8205 3023 8205 3014 8212 3014 8223
3031 8246
TIME...MOT...LOC 2030Z 304DEG 10KT 3033 8229
23Special weather statement, Aug 8, 3:33 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
433 PM EDT Thu Aug 8 2019
FLZ023-122-GAZ162-163-350-082115-
Baker FL-Northern Columbia FL-Clinch GA-Echols GA-Southern Ware GA-
433 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...NORTHEASTERN
COLUMBIA...SOUTHEASTERN ECHOLS...SOUTH CENTRAL WARE AND SOUTHEASTERN
CLINCH COUNTIES UNTIL 515 PM EDT...
* At 433 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Needmore, or near Fargo, moving
east at 15 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Fargo and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3074 8269 3072 8235 3046 8243 3056 8273
3057 8272 3058 8270 3059 8270 3060 8269
3060 8275
TIME...MOT...LOC 2033Z 287DEG 11KT 3063 8265
23Special weather statement, Aug 8, 4:11 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
511 PM EDT Thu Aug 8 2019
GAZ133-135-136-082200-
Appling GA-Jeff Davis GA-Wayne GA-
511 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAYNE...NORTHERN APPLING
AND NORTHEASTERN JEFF DAVIS COUNTIES UNTIL 600 PM EDT...
* At 511 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Hazlehurst, moving east at 30
mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Hazlehurst and Plant Hatch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3197 8243 3196 8238 3194 8238 3194 8228
3190 8219 3191 8213 3189 8212 3190 8211
3186 8212 3182 8202 3177 8196 3187 8274
3192 8268 3193 8259 3196 8256 3195 8249
3195 8248 3196 8250
TIME...MOT...LOC 2111Z 269DEG 25KT 3193 8256
23Special weather statement, Aug 8, 4:27 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
527 PM EDT Thu Aug 8 2019
FLZ024-025-124-125-082215-
Inland Duval FL-Inland Nassau FL-Coastal Nassau FL-Coastal Duval FL-
527 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 615 PM EDT...
* At 527 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Jacksonville International
Arpt, moving east at 10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jacksonville International Arpt and Oceanway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3039 8176 3054 8180 3060 8155 3039 8151
TIME...MOT...LOC 2127Z 263DEG 8KT 3049 8173
23
Local storm report, Aug 8, 4:29 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
529 PM EDT THU AUG 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST JACKSONVILLE INTL ARPT 30.48N 81.71W
08/08/2019 M41.00 MPH DUVAL FL ASOS
A MEASURED WIND GUST OF 41 MPH WAS OBSERVED AT
JACKSONVILLE INTERNATIONAL AIRPORT.
&&
WCORLESSSpecial weather statement, Aug 8, 5:09 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
609 PM EDT Thu Aug 8 2019
GAZ134>136-082300-
Bacon GA-Appling GA-Wayne GA-
609 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BACON...
NORTHWESTERN WAYNE AND APPLING COUNTIES UNTIL 700 PM EDT...
* At 609 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Baxley, moving east at 10 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Baxley, Surrency and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3187 8211 3186 8212 3185 8209 3152 8217
3171 8252 3188 8241
TIME...MOT...LOC 2209Z 290DEG 9KT 3178 8237
23